MAUDE Adverse Event Report: CERENOVUS, INC. CEREGLIDE; CATHETER, THROMBUS RETRIEVER CATHETER, PERCUTANEOUS, NEUROVASCULATURE

CERENOVUS, INC. CEREGLIDE; CATHETER, THROMBUS RETRIEVER CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number NIC71132C
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Section d2b: procode is nry/qjp.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, an132cm cereglide 71 catheter (nic71132c, 31364341) was broken at the hub after opening the box.There was no patient injury as the device was not clinically used.Additional event information received on 10-dec-2024 indicated that there were no packaging issues.No additional information is available.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this med watch report: b4, d9, g3, g6, h2, h3, and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) updated sections on this medwatch.Complaint conclusion: as reported by the field, an132cm cereglide 71 catheter (nic71132c, 31364341) was broken at the hub after opening the box.There was no patient injury as the device was not clinically used.Additional event information received on 10-dec-2024 indicated that there were no packaging issues.No additional information is available.One non-sterile 132cm cereglide 71 catheter was returned in the decontamination pouch.Upon receipt of the device, visual inspection was performed, and the hub was noted to be loose.No other damages were found in the device.Microscopic examination was performed.Under magnification, it was noted that the hub had been subjected to force, which caused the outer plastic layer to fracture, exposing the internal wires.However, the device remained in one piece connected by the internal braided wires.The issue reported that the device was broken at the hub was confirmed during the inspection.According to risk documentation hub damage during attachment of hemostasis valve is a potential failure mode that can result from the handling of hemostasis valve and hub, where excessive force could have been applied, leading to damage to the device.Devices undergo 100% inspection for exposed wire inside the hub during hub injection molding process, and 100% inspection for catheter kinks or damages during catheter loading into hoop.Thus, it is not likely that the device left the facility in a damaged condition; intra-operative factors may have contributed to the issue reported, however, with the amount of information available, a root cause cannot be established.A manufacturing record evaluation was performed for the finished device 31364341 number, and no non-conformances related to the malfunction were identified.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.Although no conclusion could be reached as to the cause of the event reported, the instructions for use (ifu) contains the following precautions: - before removing the intermediate catheter from the packaging hoop dispenser, rotate the luer on the packaging hoop 90 degrees.- gently remove the catheter and accessories from the hoop and inspect prior to use to verify that they are undamaged.Caution: do not use a catheter that has been damaged in any way.If damage is detected, replace with another catheter that is not damaged.- do not advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the device against resistance could damage the device or cause patient injury.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CEREGLIDE
Common Device Name
CATHETER, THROMBUS RETRIEVER CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20916380
Report Number3007628272-2024-00070
Device Sequence Number7846080
Product Code NRY
UDI-Device Identifier10886704085409
UDI-Public(01)10886704085409(17)270531(10)31364341
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNIC71132C
Device Lot Number31364341
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer01/09/2025
02/07/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/09/2025
02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown